Medical Sciences
Cutaneous Adverse Events Associated with Semaglutide, Liraglutide and Tirzepatide: A Systematic Review
By Aditya Kumar Gupta, Elizabeth M. Teasell, Renata Ferreira Magalhães and 2 others.
Abstract
Background/Objectives: Incretin-based therapies, including glucagon like peptide-1 receptor agonists (GLP-1 RAs) and glucose-dependent insulinotropic polypeptide (GIP)/GLP-1 RAs, are increasingly prescribed for obesity, leading to greater recognition of associated dermatological adverse events (AEs). We aimed to characterize the spectrum, frequency, and clinical characteristics of cutaneous AEs reported with semaglutide, liraglutide and tirzepatide, focusing on these agents because of their established use in both weight management and diabetes mellitus.
Methods
A systematic literature search was conducted in MEDLINE (via PubMed), Embase, and Web of Science. Search terms combined skin-related manifestations (e.g., skin, dermatologic, injection-site reactions, pruritus, rash, hypersensitivity, dysesthesia, vasculitis) with GLP-1 RA and GIP/GLP-1 RAs (semaglutide, tirzepatide, liraglutide). Clinical trials, observational studies, pharmacovigilance studies, and case reports reporting skin-related AEs associated with semaglutide, liraglutide and tirzepatide were included.



